Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 9, 2025, 12:51 AM CDT for Jefferson Davis County, Lamar County, Marion County, Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2025, 12:51 AM CDT (05:51 UTC)
- Expired
- Jun 9, 2025, 3:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Davis County, MS, Lamar County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 1:30 AM CDT | FLASH FLOOD | 5 Wnw Hickory Grove, MS | Robbins-Wilk Rd was washed out near Pleasant Cir. A car drove into the washed out culvert, but the driver was not injured. |
| Jun 9, 2:00 AM CDT | FLASH FLOOD | 2 Nw Rocky Branch, MS | First Hopewell Rd was flooded between Ray Ln and Gray Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted.
468
WGUS54 KJAN 090551
FFWJAN
MSC065-073-091-090800-
/O.NEW.KJAN.FF.W.0039.250609T0551Z-250609T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1251 AM CDT Mon Jun 9 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Jefferson Davis County in south central Mississippi...
Northeastern Marion County in south central Mississippi...
Northwestern Lamar County in southeastern Mississippi...
* Until 300 AM CDT.
* At 1251 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sumrall, Improve, Melba and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3148 8968 3146 8959 3144 8959 3143 8959
3143 8954 3143 8951 3138 8948 3126 8949
3122 8966 3129 8971 3137 8984 3145 8985
FLASH FLOOD...RADAR INDICATED
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:34 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 9, 12:34 AM CDT, 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1234 AM CDT Mon Jun 9 2025 ...New AVIATION... .MESOSCALE UPDATE... Issued at 940 PM CDT Sun Jun 8 2025 The forecast reasoning is generally on track for the overnight into Monday morning concerning a convective system expected to move across the forecast area. Considerable convective rainfall may develop well ahead of the system in the very moist and buoyant airmass per recent CAM guidance consensus, but any organized severe threat continues to correlate with our latest severe weather timing graphic for the early to mid morning hours. /EC/ && .DISCUSSION... Issued at 513 PM CDT Sun Jun 8 2025 Through Monday... A well-organized convective complex is expected to develop overnight as the result of the upscale growth of numerous strong to severe storms across the Southern Plains this evening. This system will reach its peak intensity upstream of our area and tracking eastward. By the time it reaches our CWA, likely beginning in the predawn hours Monday, severe weather potential will have diminished somewhat compared to what the Moderate Risk area to our west will have likely seen. However, the remains of this energy will still allow for a few cells or bowing segments to produce damaging winds and some hail as the convective complex interacts with an airmass that will be moderately unstable (~2000-3000 SBCAPE), somewhat uncommon for the 5am-9am timeframe which typically sees the daily minimum in terms of diurnally driven thermodynamic instability. Timing on the severe weather appears most likely Monday morning (between 2-10AM west to east), and given the trend in timing lately don't be surprised if the primary window for the most intense storms ends up being closer to between 5am and 1pm Monday. Some chance for redevelopment is possible in the evening tomorrow should the early morning activity clear out in time for a substantial diurnal upward temperature swing prior to dusk. Any stronger cores with this activity will likely be both transient and isolated, dissipating during the evening. /OAJ/86/ No changes to the long term: Tuesday through the weekend... Global guidance continues to show a cold front shifting southward and stalling across the southeastern CONUS heading into Tuesday. This front will provide some relief from the triple digit heat index readings over much of our forecast area. This front will also keep higher chances of showers and t-storms around for the rest of the period/area for the afternoon hours and subsequently peter off after sunset. /CR/OAJ/ && .AVIATION... (06Z TAFS) Issued at 1234 AM CDT Mon Jun 9 2025 VFR conditions prevail across most of the area early this morning outside of festering SHRA and TS in the HBG area. Later this morning, convection is expected to spread eastward into the area closer to daybreak, with potential for wind gusts to 50 kt. Ahead of these storms, MVFR stratus is expected to develop over a good chunk of the region. Clouds may linger behind the storms, but ceilings are expected to generally rise with VFR conditions returning by the afternoon in most areas. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 86 69 86 67 / 80 50 50 20 Meridian 86 67 86 65 / 90 60 60 20 Vicksburg 86 70 86 68 / 70 40 50 10 Hattiesburg 93 72 89 70 / 80 70 80 30 Natchez 88 70 84 68 / 70 60 70 20 Greenville 83 67 85 66 / 60 20 10 0 Greenwood 83 66 86 65 / 70 20 20 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/CR/OAJ/DL
In the hours before
Special weather statement, Jun 8, 10:23 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
1023 PM CDT Sun Jun 8 2025
MSZ064>066-073-074-090430-
Jones MS-Jefferson Davis MS-Covington MS-Lamar MS-Forrest MS-
1023 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FORREST...SOUTHEASTERN
COVINGTON...NORTHERN LAMAR...SOUTHWESTERN JONES AND SOUTHEASTERN
JEFFERSON DAVIS COUNTIES THROUGH 1130 PM CDT...
At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sumrall, or 12 miles northwest of West Hattiesburg, moving east at 30
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Hattiesburg, Rawls Springs, and Sanford around 1030 PM CDT.
West Hattiesburg and Eastabuchie around 1040 PM CDT.
Moselle around 1045 PM CDT.
Petal around 1050 PM CDT.
Macedonia around 1055 PM CDT.
Sunrise around 1100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 8964 3152 8963 3155 8915 3130 8915
TIME...MOT...LOC 0323Z 270DEG 25KT 3143 8955
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ECSpecial weather statement, Jun 8, 10:59 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
1059 PM CDT Sun Jun 8 2025
MSZ066-090500-
Jones MS-
1059 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JONES COUNTY THROUGH
MIDNIGHT CDT...
At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moselle, or near Ellisville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Laurel and Ellisville around 1105 PM CDT.
Tuckers Crossing around 1110 PM CDT.
Mill Creek around 1130 PM CDT.
Sandersville around 1135 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3155 8940 3162 8940 3182 8899 3183 8894
3158 8894 3144 8934
TIME...MOT...LOC 0359Z 243DEG 27KT 3156 8931
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:23 PM CDT | Special Weather Statement | JAN | Covington | 67 min |
| Jun 8, 10:59 PM CDT | Special Weather Statement | JAN | Jones | 61 min |
| Jun 8, 11:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 47 min |
| Jun 9, 12:11 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Jun 9, 12:55 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 45 min |
| Jun 9, 1:39 AM CDT | Special Weather Statement | JAN | Forrest | 66 min |
| Jun 9, 3:49 AM CDT | Special Weather Statement | JAN | Madison | 41 min |
| Jun 9, 4:03 AM CDT | Special Weather Statement | JAN | Leake | 42 min |
| Jun 9, 4:04 AM CDT | Special Weather Statement | JAN | Newton | 41 min |
| Jun 9, 5:04 AM CDT | Special Weather Statement | JAN | Issaquena | 41 min |
| Jun 9, 5:22 AM CDT | Special Weather Statement | JAN | Yazoo | 23 min |
| Jun 9, 5:37 AM CDT | Special Weather Statement | JAN | Madison | 38 min |
| Jun 9, 6:48 AM CDT | Flash Flood Warning | JAN | Leake, Madison, Neshoba, Newton, Scott | 3 hr |
| Jun 9, 11:29 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Jun 9, 2:52 PM CDT | Special Weather Statement | JAN | Forrest | 23 min |
| Jun 9, 3:50 PM CDT | Special Weather Statement | JAN | Forrest | 25 min |
| Jun 9, 4:36 PM CDT | Special Weather Statement | JAN | Lamar | 24 min |
| Jun 9, 4:39 PM CDT | Special Weather Statement | JAN | Clarke | 36 min |
| Jun 9, 4:51 PM CDT | Special Weather Statement | JAN | Lowndes | 24 min |
| Jun 9, 5:06 PM CDT | Special Weather Statement | JAN | Lamar | 24 min |
| Jun 9, 6:28 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 32 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.